Document Type : Research Paper


Department of Mathematics, Ramhormoz Branch, Islamic Azad University, Ramhormoz, Iran.


This paper deals with the existence  and  multiplicity  of non-negative generalized solutions for a class of second-order Kirchhoff-type problems. It is important to mention that no asymptotic condition is required in the nonlinear term either at zero or at infinity. Our approach is based on the variational methods and critical point theory.


Main Subjects

1. E. Amoroso, G. Bonanno, G. D’Aguì, S. De Caro, S. Foti, D. O’Regan and A. Testa, Second order differential equations for the power converters dynamical performance analysis, Math. Methods Appl. Sci., 45 (2022), pp. 5573-5591.
2. E. Amoroso, G. Bonanno, G. D’Aguì and S. Foti, Multiple solutions for nonlinear Sturm-Liouville differential equations with possibly negative variable coefficients, Nonlinear Anal., Real World Appl., 69 (2023), pp. 1-15.
3. C.O. Alves and F.S.J.A. Corrˆea and T.F. Ma, Positive solutions for a quasilinear elliptic equations of Kirchhoff type, Comput. Math. Appl., 49 (2005), pp. 85-93.
4. A. Arosio and S. Panizzi, On the well-posedness of the Kirchhoff string., Trans. Am. Math. Soc., 348 (1996), pp. 305-330.
5. P.B. Bailey, J. Billingham, R.J. Cooper, W.N. Everitt, A.C. King, Q. Kong, H. Wu and A. Zettl, On some eigenvalue problems in fuel-cell dynamics, Proc. R. Soc. Lond., Ser. A, Math. Phys. Eng. Sci., 459 (2003), pp. 241-261.
6. G. Bonanno, A critical point theorem via the Ekeland variational principle, Nonlinear Anal., 75 (2012), pp. 2992-3007.
7. H. Boulaiki, T. Moussaoui and R. Precup, Positive solutions for second-order differential equations of Kirchhoff type on the halfline, Carpathian J. Math., 37 (2021), pp. 325-338.
8. H. Brezis Analyse fonctionnelle. Théorie et applications. Paris: Masson; 1987.
9. S. Chen and X. Tang, Berestycki-Lions conditions on ground state solutions for Kirchhoff-type problems with variable potentials, J. Math. Phys., 60 (2019), 121509, 16.
10. P. D’Ancona and S. Spagnolo, Global solvability for the degenerate Kirchhoff equation with real analytic data, Invent. Math., 108 (1992), pp. 247-262.
11. L. Dengfeng, A note on Kirchhoff-type equations with Hartree-type nonlinearities, Nonlinear Anal., 99 (2014), pp.35-48.
12. L. Dengfeng, Positive solutions for Kirchhoff-Schrödinger-Poisson systems with general nonlinearity, Commun. Pure Appl. Anal., 17 (2018), pp. 605-626.
13. L. Dengfeng and L. Zongze, On the existence of least energy solutions to a Kirchhoff-type equation in R3 , Appl. Math. Lett., 96 (2019), pp.179-186.
14. W. He, D. Qin and Q. Wu, Existence, multiplicity and nonexistence results for Kirchhoff type equations, Adv. Nonlinear Anal., 10 (2021), pp. 616-635.
15. X. He and W. Zou, Infinitely many positive solutions for Kirchhofftype problems, Nonlinear Anal., 70 (2009), pp. 1407-1414.
16. C. Ji, F. Fang and B. Zhang, A multiplicity result for asymptotically linear Kirchhoff equations, Adv. Nonlinear Anal., 8 (2019), pp. 267-277.
17. G. Kirchhoff, Vorlesungen Uber Mathematische Physik: Mechanik, Teubner, Leipzig (1883).
18. A.C. Lazer and P.J. Mckenna, Large amplitude periodic oscillations in suspension bridges: Some new connections with nonlinear analysis, SIAM Rev., 32 (1990), pp. 537-578.
19. T.F. Ma, Existence results and numerical solutions for a beam equation with nonlinear boundary conditions, Appl. Numer. Math., 47 (2003), pp. 189-196.
20. A. Mao and Z. Zhang, Sign-changing and multiple solutions of Kirchhoff type problems without the P.S. condition, Nonlinear Anal., 70 (2009), pp. 1275-1287.
21. K. Perera and Z.T. Zhang, Nontrivial solutions of Kirchhoff-type problems via the Yang index, J. Differ. Equations., 221 (2006), pp. 246-255.
22. B. Ricceri, A general variational principle and some of its applications, J. Comput. Appl. Math., 113 (2000), pp. 401-410.
23. B. Ricceri, On an elliptic Kirchhoff-type problem depending on two parameters, J. Glob. Optim., 46 (2010), pp. 543-549.
24. S.M. Shahruz and S.A. Parasurama, Suppression of vibration in the axially moving Kirchhoff string by boundary control, J. Sound Vib., 214 (1998), pp. 567-575.
25. Y. Zhang and D. Qin, Existence of solutions for a critical Choquard-Kirchhoff problem with variable exponents, J. Geom. Anal., 33 (2023), pp.1-28.